Alert archive / Idaho / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 11, NWS Spokane, WA

June 13, 1998Bonner County, Shoshone County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 1998, 2:56 PM PDT for Bonner County, Shoshone County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1998, 2:56 PM PDT (21:56 UTC)
Expired
Jun 13, 1998, 3:45 PM PDT
In force
49 min
Issued by
NWS Spokane, WA
Area
Whole counties

Counties Bonner County, ID, Shoshone County, ID

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 1998-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 1998-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS1 KGEG 132157 RRA
SVRGEG
IDC017-079-132245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
256 PM PDT SAT JUN 13 1998

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BONNER COUNTY IN NORTHERN IDAHO
  NORTHEASTERN SHOSHONE COUNTY IN NORTHERN IDAHO

* UNTIL 345 PM PDT

* AT 255 PM PDT... SEVERE THUNDERSTORM INDICATED 27 MILES SOUTHEAST
  OF SANDPOINT OR 9 MILES SOUTH OF CLARK FORK... BY NATIONAL
  WEATHER SERVICE DOPPLER RADAR... MOVING SOUTHEAST 15 MPH.

* THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS.

LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS

DRIFE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM PDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 13, 1:45 PM PDT, 1 hour 11 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
145 PM PDT SAT JUN 13 1998

WAVE CONTINUES ROTATING OVER THE NORTHEAST SECTION OF THE COUNTY
WARNING AREA (CWA).  SOME ATTENDANT BANDED INSTABILITY WITH THE
WAVES ROTATION...WHICH IS PRODUCING THUNDERSTORM ACTIVITY OVER THE
NORTHERN IDAHO PANHANDLE...AND NOW DEVELOPING ISOLATED STUFF AS FAR
SOUTH AS SPOKANE.  DO EXPECT THAT TO TRANSLATE TO THE REMAINDER OF
THE EASTERN THIRD OF THE CWA.

OVERALL THE 1200 UTC MODEL INITIALIZATIONS LOOK NICE.  THEY SEEM TO
HAVE A GOOD CAPTURE OF THE REAL-WORLD SITU.  WILL STICK WITH THE
OVERALL TREND.

TONIGHT...THE LINGERING EFFECTS OF THE WAVE WILL PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE NORTHERN IDAHO PANHANDLE...AND
ISOLATED ACTIVITY OVER THE REMAINDER OF THE EASTERN THIRD OF THE CWA.
MOST OF THE ACTIVITY SHOULD BE DONE BY MIDNIGHT.

ON SUNDAY...IT SHOULD BE A PRETTY NICE DAY OVERALL...BUT A BIT COOLER
THAN THE PAST FEW DAYS.  EXPECT THAT IT WILL BE BREEZY IN THE
AFTERNOON.

SUNDAY NIGHT...WILL SEE AN INCREASE IN CLOUDINESS IN ADVANCE OF THE
NEXT DEVELOPING SYSTEM IN SOUTHERN BRITISH COLUMBIA.

MONDAY...A FAIRLY SUBSTANTIAL LOW SETS UP OVER THE CWA...WITH PLENTY
OF MOISTURE AND FORCING.  THIS IDEA IS A BIT STRONGER THAN THE
PREVIOUS SUITE HAD INDICATED...SO WANT TO BE A LITTLE CONSERVATIVE ON
THE FORECAST WORDING.  HOWEVER...THINGS LOOK SHOWERY AND COOL FOR THE
REMAINDER OF THE WEEK.

DRIFE

...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE...
...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS...

GEG 048/071/047/064 2014
CQV 050/074/048/065 2115
S86 048/071/046/063 3115
COE 048/070/047/063 2014
WWP 048/070/046/063 2104
LWS 055/074/052/065 2004
MOS 049/072/048/064

.GEG...NONE.

Nearby

Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.